Recurrent Macular Edema Associated With Belzutifan Therapy for Metastatic Renal Cell Carcinoma

Read full text
Authors: Megan E. Chung, Karen M. Wai
Cited by: 2
References: 19

Abstract

Purpose: To report a case of rapidly reversible cystoid macular edema (ME) associated with belzutifan therapy. Methods: A single case was reviewed. Results: A 70-year-old man with sporadic metastatic renal cell carcinoma developed acute symptomatic cystoid macular edema (CME) within 2 weeks of initiating belzutifan therapy. The CME began to improve within 1 week after treatment cessation and resolved completely thereafter. Belzutifan was subsequently restarted at a lower dose, following which CME recurred within 2 weeks. Conclusions: This is the first reported instance of rapidly reversible CME associated with the use of belzutifan in a real-world clinical setting, highlighting the need for ophthalmic monitoring in patients receiving hypoxia-inducible factor-2α inhibitors.

Fields of Study & Subjects

Drug-Induced Ocular Toxicity Ocular Oncology and Treatments Chemotherapy-related skin toxicity

Publication details

Journal / source
Journal of VitreoRetinal Diseases
Publisher
SAGE Publications
Volume
10
Issue
4
Pages
792–796
Publication date
1 February 2026
Language
EN